Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

August 13, 2011Twiggs County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 13, 2011, 4:06 PM EDT for Twiggs County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 4:06 PM EDT (20:06 UTC)
Expired
Aug 13, 2011, 4:30 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 8 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1086 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WWUS82 KFFC 132006
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT SAT AUG 13 2011

GAZ083-095-096-132030-
406 PM EDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TWIGGS...BLECKLEY
AND HOUSTON COUNTIES UNTIL 430 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TARVERSVILLE...MOVING EAST AT 5 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS...
BLECKLEY AND HOUSTON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE BULLARD...TARVERSVILLE...MARION...
CARY...DISTRICT PATH AND JEFFERSONVILLE.

&&

LAT...LON 3270 8330 3249 8321 3248 8356 3266 8358
TIME...MOT...LOC 2006Z 269DEG 6KT 3257 8347

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:28 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 13, 1:28 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
128 PM EDT SAT AUG 13 2011

.PREV DISCUSSION... /ISSUED 950 AM EDT SAT AUG 13 2011/

UPDATE...

LATEST MSAS ANALYSIS CONTINUES TO SHOW A WEAK TROUGH ACROSS
CENTRAL GEORGIA WHICH IS A BOUNDARY BETWEEN THE RICH TROPICAL AIR
(ABY DEWPOINT 78) AND THE DRIER CONDITIONS TO THE NORTH (ATL AT
67). SHORT TERM CHALLENGE WILL BE POP DISTRIBUTION AND TRYING TO
HONE IN ON AREA OF MOST SIGNIFICANT CONVECTION TODAY. FEEL OVERALL
THIS IS STILL WHERE THE GREATEST BOUNDARY LAYER MOISTURE RESIDES
WHICH IS TO THE THE EAST AND SOUTH. EVEN WITH LITTLE UPPER LEVEL
SUPPORT OF NOTE...AFOREMENTIONED BOUNDARY SHOULD ACT AS A FOCUS FOR
SCATTERED CONVECTION. TO THE NORTH AND WEST...NOTED LOWER PWATS AT
BHM WHICH SHOULD STRETCH INTO MOST OF NORTHWEST GEORGIA. HAVE
LOWERED POPS SLIGHTLY FROM ATL TO RMG BUT CANNOT TOTALLY RULE OUT
CONVECTION AS A RESULT OF UPSTREAM ACTIVITY FEEDING OFF DIFFICULT
TO DETECT UPPER IMPULSES. OTHERWISE...FORECAST IS ON TRACK AND NO
CHANGES PLANNED.

DEESE

PREV DISCUSSION... /ISSUED 741 AM EDT SAT AUG 13 2011/

PREV DISCUSSION... /ISSUED 405 AM EDT SAT AUG 13 2011/

SHORT TERM /TODAY THROUGH MONDAY/...
WEAK SURFACE LOW VICINITY OF CENTRAL GEORGIA AND NUMEROUS OUTFLOW
BOUNDARIES SHOULD GIVE A CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS THE CWA TODAY. UPPER TROUGH DEEPENING INTO THE SOUTHEAST
DURING THE SHORT TERM...WITH A STRONG SHORT WAVE MOVING ACROSS
THE CWA LATER TONIGHT INTO SUNDAY. FOR NOW...TIMING WOULD PUT BEST
DYNAMICS NORTHWEST ZONES AROUND 06Z AND MOVING ACROSS THE
REMAINDER OF THE CWA THROUGH SUNDAY MORNING. LIKELY POPS LOOK OKAY
FOR LATER TONIGHT NORTHERN ZONES AND GOOD CHANCE MOST AREAS SUNDAY
MORNING. CONVECTION SHOULD BE TAPERING OFF SUNDAY AFTERNOON.
DRYING TAKING PLACE ON MONDAY AS GEORGIA COMES UNDER A NORTHWEST
FLOW ALOFT. HIGH TEMPERATURES STILL IN THE 90S DURING THE SHORT
TERM...BUT WILL MOST LIKELY BE MODIFIED BY AMOUNT OF CLOUDS AND
CONVECTION.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
TROUGH AXIS MOVING OFF THE ATLANTIC COAST AT THE START OF THE LONG
TERM. OUR AREA REMAINS UNDER A DRY NORTHWEST FLOW AT LEAST THROUGH
TUESDAY. BY WEDNESDAY...ANOTHER SERIES OF IMPULSES START TO MOVE
SOUTHEAST ACROSS THE CWA WITH TROUGH DEVELOPING AGAIN OVER THE
SOUTHERN STATES BY THE END OF THE PERIOD. HAVE INCLUDED LOW CHANCE
OR SLIGHT CHANCE POPS WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION...
18Z UPDATE...
GENERALLY VFR CEILINGS EXPECTED WITH LOWER CONDITIONS IN
THUNDERSTORMS INTO THE NIGHT. VARIABLE WINDS AROUND 5 KTS.
POTENTIAL FOR IFR LEVEL CLOUDS LATE TONIGHT ALONG WITH PATCHY
MVFR VSBYS. BDL

//ATL CONFIDENCE...18Z UPDATE...
GENERALLY HIGH CONFIDENCE FOR VFR CONDITIONS AND WIND SPEEDS. LOW
CONFIDENCE FOR WIND DIRECTION AND IMPACTS OF THUNDERSTORMS TO ATL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          93  71  92  68 /  30  50  50  10
ATLANTA         93  75  91  70 /  20  60  50  10
BLAIRSVILLE     88  66  85  63 /  30  60  40  20
CARTERSVILLE    94  68  93  64 /  30  60  40  10
COLUMBUS        96  75  94  71 /  20  30  40  10
GAINESVILLE     92  72  91  68 /  30  60  50  10
MACON           96  74  94  69 /  30  20  50  10
ROME            95  70  89  65 /  30  60  40  10
PEACHTREE CITY  93  70  92  65 /  20  50  50  10
VIDALIA         95  75  94  74 /  40  20  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 13, 10:30 AM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EDT SAT AUG 13 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1030 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A SURFACE TROUGH WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT.
A COLD FRONT WILL MOVE TO THE TENNESSEE VALLEY LATE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND LIGHTNING. HEAVY RAIN
WILL ALSO BE POSSIBLE. THE BEST CHANCES FOR THUNDERSTORMS WILL BE
THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA.

.DISCUSSION...
WEAK SURFACE LOW PRESSURE AND THE POTENTIAL FOR UPPER LEVEL
DISTURBANCES WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. CAPES OF 1000 TO 2000 CAN BE EXPECTED.
A FEW STORMS WILL LIKELY GET STRONG.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN WEDNESDAY
THROUGH FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 13, 1:18 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT SAT AUG 13 2011

GAZ062-131800-
118 PM EDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WARREN COUNTY UNTIL 200 PM EDT...

AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARRENTON...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WARREN
COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE FIVE POINTS...MAYFIELD...BEALL SPRINGS...SHOALS...JEWELL...
REESE...WARRENTON...NORWOOD...MESENA...CADLEY AND CAMAK.

&&

LAT...LON 3331 8261 3331 8263 3328 8268 3325 8276
      3326 8278 3336 8280 3338 8282 3342 8283
      3343 8282 3344 8284 3361 8265 3338 8254
TIME...MOT...LOC 1718Z 209DEG 4KT 3342 8271
Special weather statement, Aug 13, 2:59 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT SAT AUG 13 2011

GAZ095-131930-
259 PM EDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HOUSTON COUNTY
UNTIL 330 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSON...MOVING EAST AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HOUSTON
COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE MOSS OAK...MEADOWDALE...GROVE PARK...HENDERSON...ELKO...
GROVANIA...CLINCHFIELD...HAYNEVILLE AND KLONDIKE.

&&

LAT...LON 3229 8372 3229 8385 3237 8385 3245 8382
      3241 8349 3239 8351 3240 8352 3238 8354
      3229 8361 3228 8371
TIME...MOT...LOC 1859Z 285DEG 8KT 3234 8374
Special weather statement, Aug 13, 4:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT SAT AUG 13 2011

GAZ083-095-096-132030-
406 PM EDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TWIGGS...BLECKLEY
AND HOUSTON COUNTIES UNTIL 430 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TARVERSVILLE...MOVING EAST AT 5 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS...
BLECKLEY AND HOUSTON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE BULLARD...TARVERSVILLE...MARION...
CARY...DISTRICT PATH AND JEFFERSONVILLE.

&&

LAT...LON 3270 8330 3249 8321 3248 8356 3266 8358
TIME...MOT...LOC 2006Z 269DEG 6KT 3257 8347

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:00 PM EDTSpecial Weather StatementFFCGlascock30 min
Aug 12, 9:11 PM EDTSpecial Weather StatementFFCMorgan34 min
Aug 12, 9:53 PM EDTSpecial Weather StatementFFCMadison37 min
Aug 12, 10:34 PM EDTSpecial Weather StatementFFCOglethorpe26 min
Aug 12, 11:33 PM EDTSpecial Weather StatementFFCOglethorpe42 min
Aug 13, 1:18 PM EDTSpecial Weather StatementFFCWarren42 min
Aug 13, 2:59 PM EDTSpecial Weather StatementFFCHouston31 min
Aug 13, 4:19 PM EDTSpecial Weather StatementFFCTroup26 min
Aug 13, 4:30 PM EDTSpecial Weather StatementFFCBleckley30 min
Aug 13, 4:38 PM EDTSevere Thunderstorm WarningFFCLaurens33 min
Aug 13, 4:59 PM EDTSpecial Weather StatementFFCWilkinson31 min
Aug 13, 5:44 PM EDTSpecial Weather StatementFFCJohnson31 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.